Alert archive / Alabama / Frost Advisories in 2020
Frost Advisory 3, NWS Birmingham, AL
NWS Birmingham, AL issued this frost advisory at Apr 15, 2020, 2:22 PM CDT for 9 counties in Alabama. It took effect at Apr 16, 2020, 2:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2020, 2:22 PM CDT (19:22 UTC)
- In effect from
- Apr 16, 2020, 2:00 AM CDT
- Expired
- Apr 16, 2020, 8:09 AM CDT
- In force
- 6 hr
- Issued by
- NWS Birmingham, AL
Counties Blount County, AL, Calhoun County, AL, Cherokee County, AL, Clay County, AL, Cleburne County, AL, Etowah County, AL, Randolph County, AL, St. Clair County, AL, Talladega County, AL
The radar
The Birmingham radar (KBMX), 98 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.4 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1711 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- -237 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
856 WWUS74 KBMX 151922 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 222 PM CDT Wed Apr 15 2020 ALZ017>021-026>029-160330- /O.NEW.KBMX.FR.Y.0003.200416T0700Z-200416T1400Z/ Blount-Etowah-Calhoun-Cherokee-Cleburne-St. Clair-Talladega-Clay- Randolph- Including the cities of Oneonta, Gadsden, Anniston, Centre, Heflin, Pell City, Moody, Talladega, Sylacauga, Ashland, and Roanoke 222 PM CDT Wed Apr 15 2020 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM CDT THURSDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Blount, Etowah, Calhoun, Cherokee, Cleburne, St. Clair, Talladega, Clay and Randolph Counties. * WHEN...From 2 AM to 9 AM CDT Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
2 follow-up statements
155 WWUS74 KBMX 152219 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 519 PM CDT Wed Apr 15 2020 ALZ017>021-026>029-161400- /O.CON.KBMX.FR.Y.0003.200416T0700Z-200416T1400Z/ Blount-Etowah-Calhoun-Cherokee-Cleburne-St. Clair-Talladega-Clay- Randolph- Including the cities of Oneonta, Gadsden, Anniston, Centre, Heflin, Pell City, Moody, Talladega, Sylacauga, Ashland, and Roanoke 519 PM CDT Wed Apr 15 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT THURSDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Blount, Etowah, Calhoun, Cherokee, Cleburne, St. Clair, Talladega, Clay and Randolph Counties. * WHEN...From 2 AM to 9 AM CDT Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
378 WWUS74 KBMX 161309 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 809 AM CDT Thu Apr 16 2020 ALZ017>021-026>029-161415- /O.CAN.KBMX.FR.Y.0003.000000T0000Z-200416T1400Z/ Blount-Etowah-Calhoun-Cherokee-Cleburne-St. Clair-Talladega-Clay- Randolph- Including the cities of Oneonta, Gadsden, Anniston, Centre, Heflin, Pell City, Moody, Talladega, Sylacauga, Ashland, and Roanoke 809 AM CDT Thu Apr 16 2020 ...FROST ADVISORY IS CANCELLED... Temperatures have warmed into the 40s so the frost advisory is cancelled. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this frost advisory went out at Apr 15, 12:06 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Apr 15, 12:06 PM CDT, 2 hours 16 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 1206 PM CDT Wed Apr 15 2020 .UPDATE... For 18Z Aviation. && .SHORT TERM... /Updated at 0302 AM CDT Wed Apr 15 2020/ Through Thursday. There is currently a cold front draped across the northern Gulf of Mexico. An upper level impulse is riding along the front and helping increase lift just north of the front. Isolated showers and even thunderstorms have developed as forecast last night across the far southeastern counties. This activity will be short lived and move out by sunrise. High pressure and sunny skies will be the rule by the late morning and temperatures will warm up into the 60s and low 70s. Tonight, clear skies and weak winds will be possible once again, mainly north. Patchy frost may develop across the far northern areas, but will allow the current advisory to expire before issuing a new one. Sunny skies again on Thursday with highs in 70s. 16 .LONG TERM... /Updated at 0302 AM CDT Wed Apr 15 2020/ Thursday night through Tuesday. Surface high pressure will slide eastward into the Coastal Carolinas Thursday night into Friday. Ridging at 850mb slowly builds southeastward, but we should still be under the influence of the ridging through most of the day Friday, keeping Central AL rain- free. A surface low moves through the Ohio River Valley Friday into Friday night, and a weak trough dips into the Gulf States late Friday night. A cold front associated with the surface low will push southeastward through our area overnight allowing for increased rain chances. Model guidance does show some modest instability building in, so there could be some isolated thunderstorms through Saturday morning, but coverage will be limited. The front is expect to stall Saturday night, with some guidance stalling the boundary over our southern counties and other guidance pushing it through the Gulf Coast. Therefore, I've kept lower chance PoPs in the forecast during the day on Saturday. There will be a brief period across the region where rain chances will decrease before a second trough dips through the Mid-MS Valley, and develops a surface low that slides along the previously stalled frontal boundary, lifting it back northward as a warm front. Model trends have slowed in the most recent run, moving this system through our area on Sunday. As the warm front lifts northward, instability will increase. Synoptically, a weak vort max swings through the base of the trough as an upper level jet begins nosing in across the Southeastern CONUS. This system will need to continue to be monitored for the potential for severe weather as we could have just enough instability, shear, and dynamics to support strong to severe storms. However, due to timing differences in model guidance and uncertainty on the track of the developing low pressure system, I will not add mention of severe weather in the forecast at this time. Ridging builds in across Central AL Monday into Tuesday as the trough slides to our east. This should lead to a period of drier weather as we go into the first half of next week. 25/Owen && .AVIATION... 18Z TAF Discussion. VFR conditions expected through the period with mostly clear skies. Breezy northerly winds this afternoon will become light overnight. 32/Davis && .FIRE WEATHER... Dry weather prevails over the next several days. Min RHs could reach critical values for a couple of hours both today and Thursday, especially along and southeast of I-85 Thursday afternoon. However, 20 ft winds will remain generally light. Moisture increases Friday as southerly flow builds in. Rain chance increase with this as well with 40-60% of wetting rain through the weekend. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 34 70 44 75 53 / 0 0 0 0 30 Anniston 36 71 46 77 55 / 0 0 0 0 30 Birmingham 40 72 48 77 57 / 0 0 0 0 30 Tuscaloosa 38 73 48 78 56 / 0 0 0 0 30 Calera 38 72 48 77 58 / 0 0 0 0 30 Auburn 41 72 48 77 59 / 0 0 0 0 20 Montgomery 40 76 50 80 61 / 0 0 0 0 20 Troy 43 76 51 80 63 / 0 0 0 0 20 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Apr 15, 10:22 AM CDT, 4 hours before
Hazardous Weather Outlook National Weather Service Birmingham AL 1022 AM CDT Wed Apr 15 2020 ALZ011>015-017>050-161830- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 1022 AM CDT Wed Apr 15 2020 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Minor flooding is occurring along portions of the Tombigbee and Black Warrior river basins. Please see flood statements for specific details. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Minor flooding will continue along portions of the Tombigbee and Black Warrior river basins through the weekend. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
Nearby
Frost Advisories in Alabama, 2020Every frost advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.